Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Apr 8, 2008, 9:24 AM CDT for Buffalo County, Pepin County, Wisconsin. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2008, 9:24 AM CDT (14:24 UTC)
- Expired
- Apr 10, 2008, 2:03 PM CDT
- In force
- 53 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- Minor
Counties Buffalo County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chippewa River (WI) at Durand (DURW3).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05369500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KMPX 081424 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 924 AM CDT TUE APR 08 2008 ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES .SNOWMELT AND RUNOFF FROM RAINFALL OVER THE WEEKEND HAS CAUSED THE CHIPPEWA RIVER TO RISE TO FLOOD STAGE AT DURAND. SNOWMELT NORTH OF CHIPPEWA FALLS CONTINUES AND RAIN OR SNOW IS FORECAST OVER THE NEXT SEVERAL DAYS. HEAVY RAINS AND A RAPID SNOWMELT COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOWUP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE. DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. WIC011-091-090424- /O.NEW.KMPX.FL.W.0001.080408T1424Z-080414T0900Z/ /DURW3.1.ER.080408T1236Z.080410T0000Z.080413T1500Z.NO/ 924 AM CDT TUE APR 08 2008 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WARNING FOR THE CHIPPEWA RIVER AT DURAND. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM TUESDAY THE STAGE WAS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET BY WEDNESDAY EVENING. * IMPACT...AT 11.0 FEET...THE BASEMENTS OF WAREHOUSES ALONG THE RIVER BEGIN TO FLOOD. $$
5 follow-up statements
000 WGUS83 KMPX 090216 FLSMPX FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 916 PM CDT TUE APR 08 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN... CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES .OVERVIEW .SNOWMELT AND RUNOFF FROM RAINFALL OVER THE WEEKEND HAS CAUSED THE CHIPPEWA RIVER TO RISE TO FLOOD STAGE AT DURAND. SNOWMELT NORTH OF CHIPPEWA FALLS CONTINUES AND RAIN OR SNOW IS FORECAST OVER THE NEXT SEVERAL DAYS. HEAVY RAINS AND A RAPID SNOWMELT COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOWUP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE. DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. WIC011-091-091616- /O.EXT.KMPX.FL.W.0001.000000T0000Z-080414T1200Z/ /DURW3.1.ER.080408T1236Z.080410T0000Z.080413T1800Z.NO/ 916 PM CDT TUE APR 08 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CHIPPEWA RIVER AT DURAND. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM TUESDAY THE STAGE WAS 11.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. * IMPACT...AT 11.0 FEET...THE BASEMENTS OF WAREHOUSES ALONG THE RIVER BEGIN TO FLOOD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 31 2004. $$
000 WGUS83 KMPX 090233 FLSMPX FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 933 PM CDT TUE APR 08 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN.. CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES .OVERVIEW .SNOWMELT AND RUNOFF FROM RAINFALL OVER THE WEEKEND HAS CAUSED THE CHIPPEWA RIVER TO RISE TO FLOOD STAGE AT DURAND. SNOWMELT NORTH OF CHIPPEWA FALLS CONTINUES AND RAIN OR SNOW IS FORECAST OVER THE NEXT SEVERAL DAYS. HEAVY RAINS AND A RAPID SNOWMELT COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOWUP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE. DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. WIC011-091-091633- /O.CON.KMPX.FL.W.0001.000000T0000Z-080414T1200Z/ /DURW3.1.ER.080408T1236Z.080410T0000Z.080413T1800Z.NO/ 933 PM CDT TUE APR 08 2008 THE FLOOD WARNING CONTINUES FOR THE CHIPPEWA RIVER AT DURAND. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM TUESDAY THE STAGE WAS 11.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. * IMPACT...AT 11.0 FEET...THE BASEMENTS OF WAREHOUSES ALONG THE RIVER BEGIN TO FLOOD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 31 2004. $$
000 WGUS83 KMPX 091437 FLSMPX FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 937 AM CDT WED APR 09 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN... CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES .THE CHIPPEWA RIVER AT DURAND WILL RISE ANOTHER HALF FOOT TODAY BEFORE BEGINNING A SLOW FALL INTO THE WEEKEND. A STORM SYSTEM FORMING OVER THE SOUTHERN PLAINS WILL MOVE NORTHEASTWARD IN THE NEXT 48 HOURS BRINGING RAIN AND SNOW TO THE CHIPPEWA RIVER BASIN. PERSONS WITH INTERESTS ALONG THE CHIPPEWA RIVER SHOULD BE AWARE THAT THE RIVER MAY RISE EVEN HIGHER THAN FORECAST IF THE RAINFALL IS HEAVIER THAN EXPECTED AT THIS TIME. DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. WIC011-091-100437- /O.CON.KMPX.FL.W.0001.000000T0000Z-080414T1200Z/ /DURW3.1.ER.080408T1236Z.080410T0000Z.080413T1800Z.NO/ 937 AM CDT WED APR 09 2008 THE FLOOD WARNING CONTINUES FOR THE CHIPPEWA RIVER AT DURAND. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM WEDNESDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. * IMPACT...AT 11.0 FEET...THE BASEMENTS OF WAREHOUSES ALONG THE RIVER BEGIN TO FLOOD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 31 2004. $$
000 WGUS83 KMPX 100151 FLSMPX FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 851 PM CDT WED APR 09 2008 ...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN WISCONSIN... CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES .THE CHIPPEWA RIVER AT DURAND WILL REMAIN JUST ABOVE 12 FEET INTO FRIDAY BEFORE IT IS FORECAST TO BEGIN A SLOW FALL THROUGH THE WEEKEND. HOWEVER...A STORM SYSTEM MOVING NORTHEAST FROM THE SOUTHERN PLAINS WILL BRING RAIN AND SNOW TO THE CHIPPEWA RIVER BASIN BEGINNING THURSDAY AFTERNOON AND CONTINUING INTO SATURDAY. PERSONS WITH INTERESTS ALONG THE CHIPPEWA RIVER SHOULD BE AWARE THAT THE RIVER MAY NOT FALL AS FAST AS FORECAST OR PERHAPS EVEN RISE HIGHER THAN FORECAST IF THE RAINFALL IS HEAVIER THAN EXPECTED AT THIS TIME. DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. WIC011-091-101551- /O.CON.KMPX.FL.W.0001.000000T0000Z-080414T1200Z/ /DURW3.1.ER.080408T1236Z.080410T0600Z.080413T1800Z.NO/ 851 PM CDT WED APR 09 2008 THE FLOOD WARNING CONTINUES FOR THE CHIPPEWA RIVER AT DURAND. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM WEDNESDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * IMPACT...AT 11.0 FEET...THE BASEMENTS OF WAREHOUSES ALONG THE RIVER BEGIN TO FLOOD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 31 2004. $$ RAH
000 WGUS83 KMPX 101903 FLSMPX FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 203 PM CDT THU APR 10 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN... CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES .OVERVIEW DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. WIC011-091-101933- /O.CAN.KMPX.FL.W.0001.000000T0000Z-080414T1200Z/ /DURW3.N.ER.080408T1236Z.000000T0000Z.000000T0000Z.NO/ 203 PM CDT THU APR 10 2008 THE FLOOD WARNING IS CANCELLED FOR THE CHIPPEWA RIVER AT DURAND. * AT 1:00 PM THURSDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.9 FEET. THE RIVER WILL FALL TO 11.5 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Apr 8, 6:45 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 8, 6:45 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 AM CDT TUE APR 8 2008 .DISCUSSION... FORECAST CONCERN NEAR TERM...MODELS HANDLING OF NEXT SHORT WAVE LIFTING ACROSS SOUTHEAST MN/WI DURING THE SHORT TERM PERIOD. APPEARS MODELS COMING IN SOME SORT OF AGREEMENT TO FORECAST PRECIPITATION ACROSS EASTERN CWA...BEGINNING LATE THIS AFTERNOON AND OVERNIGHT. 03Z SREF TRENDING MORE TO A NAM WRF SOLUTION...AS FAR AS BEST ISENTROPIC LIFT AND 600MB FULL WIND FRONTOGENESIS LIMITED TO SOUTHEAST MN INTO WC WI. WILL HOLD ONTO CHANCE POPS IN THE FAR EC MN FOR TODAY AND EVENING FOR NOW...AS GFS HAS STRONG JET DYNAMICS POSITIONED OVER EASTERN MN BY 00Z. OTHERWISE...ABUNDANT CLOUDS/LOW LEVEL MOISTURE REMAINS OVER THE EASTERN CWA AND HIGH CLOUDS COMING IN FAST. WILL SEE ONLY LIMITED SUNSHINE AND SHOULD HOLD DOWN TEMPERATURES. QUESTION IS HOW MUCH...AND WHEN LIGHT PRECIPITATION MOVES IN...WHAT TYPE WILL IT BE. COULD SEE JUST SNOW OVER WC WI BY EVENING. WILL HAVE TO KEEP SHORT PERIOD IN THE EVENING OF A MIX WITH CHANGING TO WET SNOW. SOME ACCUMULATION POSSIBLE SMALL AREA OF WC WI TONIGHT. SHOULD REMAIN BELOW ADVISORY CRITERIA HOWEVER. THEN QUIET WEATHER DAY FRO WED/WED NIGHT AS WEAK HIGH PRESSURE MOVES THROUGH REGION. NEXT SIGNIFICANT TROUGH TO AFFECT THE AREA DURING THE DAY THURSDAY...PERHAPS LINGERING THROUGH SATURDAY. MODEL DIFFERENCES CONTINUE AS TO THERMAL STRUCTURE DEVELOPS OVER THE AREA DURING THE PERIOD. 00Z ECMWF PULLS MORE WARM AIR INTO THE SOUTHERN CWA THURSDAY INTO FRIDAY...WHILE GFS KEEPS IT COOL OVER MOST OF THE CWA. WILL CONTINUE THE HIGH POP/MIX OVER THE REGION WITH CHANGING TO SNOW FROM WEST TO EAST THROUGH FRIDAY NIGHT. COULD HAVE SOME SIGNIFICANT SNOWS OVER CWA DURING THIS PERIOD. STAY TUNED. && .AVIATION.../12Z TAF ISSUANCE/ THIS SET OF TAFS REFLECT THE EXPECTED PATH OF A SURFACE LOW ACROSS THE MIDDLE MISSISSIPPI VALLEY TO NORTH CENTRAL ILLINOIS WITH THE BACK EDGE OF THE PRECIPITATION SHIELD LIKELY TO PASS ACROSS KMSP...KRNH AND KEAU. MIXED PRECIPITATION CAN BE EXPECTED WITH IFR CONDITIONS THIS EVENING. SOME LIFR CONDITIONS SEEM PLAUSIBLE OVER WESTERN MN LATER TONIGHT AFTER THE WINDS DROP OFF AND WEEK HIGH PRESSURE BUILDS IN. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Apr 8, 4:18 AM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 418 AM CDT TUE APR 8 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 418 AM CDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE TO THE SOUTHEAST OF THE OUTLOOK AREA LATER TODAY AND TONIGHT. PRECIPITATION IS EXPECTED TO SPREAD INTO EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE THIS AFTERNOON AND OVERNIGHT. A MIX OF RAIN AND SNOW IS EXPECTED INITIALLY BUT THEN TURN TO ALL SNOW THIS EVENING. SNOW ACCUMULATION OF 1 TO 3 INCHES IS POSSIBLE...ACROSS WEST CENTRAL WISCONSIN...MAINLY EAST OF A LINE FROM NEAR DURAND TO RICE LAKE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER...MORE SUBSTANTIAL SYSTEM WILL IMPACT THE CENTRAL U.S. AND WESTERN GREAT LAKES THURSDAY...POSSIBLY LINGERING INTO SATURDAY. THE DETAILS ARE UNCERTAIN AT THIS TIME...BUT SIGNIFICANT PRECIPITATION IS POSSIBLE ACROSS THE OUTLOOK AREA THURSDAY AND FRIDAY...INCLUDING ACCUMULATING SNOW. CHECK BACK FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.